# SDR CA981125055

- Difficulty date: November 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna A185F
- Engine: Cont IO520D
- Propeller: Mcauly D3A34C403
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Engine Bay
- Stage of operation: CL
- Nature of condition: E, Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT PRE-HEATED FOR 4 HRS PRIOR TO START DUE TO -19 CELSIUS OVERNIGHT TEMP.  100 LL FUEL WAS OBTAINED FROM SEALED DRUMS.  ENG RUN-UP WAS GOOD.  TAKEOFF WAS GOOD WITH ENG PRODUCING FULL POWER AND RPM.  ALL ENG PARAMETERS WERE NORMAL.  ACFT CLIMBED TO 600 FEET AND PILOT REDUCED POWER.  ABOUT 10 SECONDS LATER, PILOT HEARD A KNOCKING SOUND AND ELECTED TO RETURN TO DEPARTURE POINT.  A LOUD BANG WAS HEARD AND ENG STOPPED ABRUPTLY.  A SUCCESSFUL FORCED LDG, ON ICE, WAS CARRIED OUT.  ACFT SECURED.  IT WAS NOTED THAT TOP AND BOTTOM OF RT SIDE OF ENG COWLING WAS DENTED FROM INSIDE.  THERE WAS OIL DRIPPING FROM COWLING.  AS PILOT AND PASSENGERS HAD TO WALK 5 MILES BEFORE DARKNESS, NO FURTHER INSP WAS MADE.
